Hail, Wilbarger
- When
- May 25, 8:45 AM CST
- Where
- Wilbarger County, 10 mi N of Vernon
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.300, -99.283
Quarter to golfball size hail was reported near Highway 283.
9 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 25, 2:03 AM CST, 6 hours 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 303 AM CDT WED MAY 25 2005 .DISCUSSION... MCS MAKING ITS WAY S/SE ACROSS PARTS OF AREA THIS MORNING. LOOKS LIKE THIS ONE WILL STRUGGLE A LITTLE MORE THAN LAST NIGHTS TO HOLD TOGETHER... BUT SHOULD STILL PROVIDE SOME AREAS WITH RAIN THIS MORNING. AS THE LAST COUPLE OF NIGHTS HAVE SHOWN DEVELOPMENT AROUND THE MCS WILL NEED TO BE CLOSELY MONITORED AND THIS WILL MAKE FOR A LAST MINUTE DECISION ON POPS FOR THIS MORNING. THERE WILL BE ANOTHER OPPORTUNITY FOR PRECIP AS COLD FRONT TO OUR NORTH MOVES SOUTH ACROSS AREA THIS AFTN AND TONIGHT. WILL THEREFORE KEEP SOMEWHAT HIGHER POPS GOING THRU TONIGHT... WITH BEST CHANCE ACROSS W/SW OK AND N TX REGIONS BY THURSDAY. WITH THIS COLD FRONT ALONG WITH EXPECTED PRECIP AND CLOUD COVER TEMPS SHOULD REMAIN QUITE A BIT COOLER TODAY AND TOMORROW. WX PATTERN REMAINS UNSETTLED THRU UPCOMING HOLIDAY WEEKEND WITH MINOR DISTURBANCES MOVING THROUGH THE SOUTHERN PLAINS. THIS ALONG WITH AREA REMAINING ON BACK SIDE OF SURFACE HIGH OVER WEEKEND INTO EARLY NEXT WEEK WILL ALSO PROVIDE POSSIBLE WAA TO HELP GENERATE PRECIP. THIS SHOULD HELP KEEP TEMPS DOWN MORE TOWARD NORMAL AS LOW LEVEL FLOW REMAINS MORE EAST TO SOUTHEASTERLY. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 81 60 76 56 / 60 40 30 20 HOBART OK 84 60 76 56 / 60 60 40 30 WICHITA FALLS TX 89 64 78 58 / 60 60 60 30 GAGE OK 79 55 73 53 / 40 50 30 20 PONCA CITY OK 78 58 74 54 / 40 30 20 10 DURANT OK 86 64 79 59 / 40 40 40 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 30/30
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
901 AM CDT WED MAY 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 AM NON-TSTM WND GST 4 WNW GOULD 34.69N 99.84W
05/25/2005 60 MPH HARMON OK PUBLIC
0844 AM HAIL 4 WNW GOULD 34.69N 99.84W
05/25/2005 0.75 INCH HARMON OK PUBLIC
PEA TO PENNY HAIL COVERING GROUND.
&&
DWSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 913 AM CDT WED MAY 25 2005 TXZ085-086-251435- WICHITA TX-WILBARGER TX- 913 AM CDT WED MAY 25 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WICHITA AND WILBARGER COUNTIES. A SEVERE THUNDERSTORM WAS LOCATED 30 MILES NORTHWEST OF OKLAUNION AT 913 AM CDT...MOVING SOUTHEAST AT 50 MPH. THIS STORM CONTAINS DAMAGING HAIL AND STRONG WINDS. ON ITS PRESENT PATH...THIS STORM WILL TRACK ALONG THE RED RIVER AND ENTER NORTHWEST WICHITA COUNTY BY ABOUT 10 AM. PEOPLE IN WICHITA AND WILBARGER COUNTIES...INCLUDING THE CITIES OF BURKBURNETT...IOWA PARK AND WICHITA FALLS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
920 AM CDT WED MAY 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM HAIL 6 SW DUKE 34.61N 99.65W
05/25/2005 0.75 INCH JACKSON OK PUBLIC
&&
DWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
928 AM CDT WED MAY 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 AM HAIL 9 WSW ALTUS 34.59N 99.48W
05/25/2005 1.00 INCH JACKSON OK AMATEUR RADIO
&&
DWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
934 AM CDT WED MAY 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 AM HAIL LAWTON 34.60N 98.42W
05/25/2005 0.88 INCH COMANCHE OK AMATEUR RADIO
SHERIDAN AND CACHE
&&
DWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
942 AM CDT WED MAY 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 AM HAIL HEADRICK 34.63N 99.14W
05/25/2005 0.88 INCH JACKSON OK AMATEUR RADIO
&&
DWThe Altus AFB radar (KFDR), 29 km away, was scanning. The volume nearest the first event began at 14:46 UTC.
9 hail. Local standard time, as filed.
Quarter to golfball size hail was reported near Highway 283.
Hail was reported at County Line Road.
Nickel to quarter size hail was reported at the intersection of Highway 25 and 287.
Hail was reported at Interstate 44 and Daniels Road.
Hail was observed at the intersection of Kell Road and Barnett.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449298, 5449299, 5449300, 5449301, 5449302, 5449303, 5449304, 5449305, 5449306.